Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 304, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 21, 2001, 12:36 AM CDT for Dallas County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 21, 2001, 12:36 AM CDT (05:36 UTC)
- Expired
- Sep 21, 2001, 1:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS53 KSGF 210538
SVRSGF
MOC059-210615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT FRI SEP 21 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI
* UNTIL 115 AM CDT
* AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHEAST OF BUFFALO...OR NEAR PLAD...
...MOVING SOUTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL
LIKELY PRODUCE HAIL UP TO THE SIZE OF QUARTERS.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
DALLAS COUNTY.
THE TOWNS OF WINDYVILLE AND LONG LANE ARE IN THE PATH OF THIS STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3784 9300 3777 9317 3751 9315 3754 9287
3773 9289
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:00 PM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Sep 20, 2:00 PM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT THU SEP 20 2001 MAIN FOCUS THIS PERIOD WILL BE WITH 1) THUNDERSTORM AND SEVERE CHANCES TONIGHT INTO FRIDAY MORNING 2) THUNDERSTORM CHANCES SATURDAY NIGHT INTO SUNDAY AND 3) AMOUNT OF COOL DOWN AFTER SUNDAYS COLD FRONT. SURFACE FRONT CURRENTLY LOCATED FROM NORTHWEST KANSAS INTO WESTERN IOWA. BIG DEW POINT DIFFERENCES NOTED ON SURFACE ANALYSIS. ALONG THE FRONT...DEW POINTS WERE FROM THE MID TO UPPER 60S...WHILE ACROSS THE CWA...DEW POINTS REMAIN IN THE 50S TO AROUND 60. REMNANTS OF THIS MORNINGS MCS HAVE PUSHED SOUTH INTO CENTRAL AND SOUTHERN OK... WHILE MORE NORTHERN SYSTEM TRACKING INTO NORTHEAST MO AND SOUTHEAST IA. FRONT APPEARS TO BE SLOWER TO MOVE EAST THAN YESTERDAYS MODEL RUNS AND IT LOOKS LIKE STORM INITIATION WILL OCCUR FURTHER WEST ACROSS CENTRAL KS. STORMS WILL THEN PROGRESS EAST INTO THE CWA LATE THIS EVENING AND OVERNIGHT AS MCS SHOULD DEVELOP. WILL HAVE THE HIGHEST POPS ACROSS SOUTHWEST COUNTIES AND LOWEST ACROSS THE EAST. FRONT LOOKS TO SLOWLY PUSH ACROSS THE CWA DURING THE MORNING HOURS FRIDAY...AND WILL KEEP LOW POPS IN THE EAST FOR THE MORNING. HIGH PRESSURE WILL MOVE IN FOR A BRIEF PERIOD...BEFORE PATTERN UNDERGOES MAJOR AMPLIFICATION FOR THE END OF THE WEEKEND. ON SATURDAY...NEXT WAVE DROPS INTO MINNESOTA ALLOWING NEXT FRONT TO DROP INTO NORTHERN KANSAS AND CENTRAL IOWA. THIS FRONT SHOULD MOVE INTO THE NORTHERN CWA BY SUNDAY MORNING. WILL PUT IN POPS FOR LATE SATURDAY NIGHT AND WILL CONTINUE THROUGH SUNDAY AS THIS MAJOR SYSTEM MOVES THROUGH. MUCH COLDER AIR FROM CANADA BEHIND THIS SYSTEM...WITH AVN SHOWING -2 DEGREES C AT 850 MOVING INTO THE NE PORTION OF CWA ON SUNDAY NIGHT. THIS COOL DOWN LOOKS TO LAST INTO THE MIDDLE OF NEXT WEEK WITH UPPER LEVEL SYSTEM GETTING CUT OFF AND RETROGRADING WESTWARD. FCSTID = 5 SGF 60 77 54 80 / 50 20 10 10 JLN 64 80 57 83 / 60 20 10 10 UNO 57 80 54 81 / 40 30 10 10 VIH 60 77 53 79 / 50 20 10 10 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Local storm report, Sep 20, 9:51 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 5 NE LINN CREEK MO .75 INCH HAIL
09/20/01 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 20, 9:57 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0949 PM 6 S LAKE OZARK MO .75 INCH HAIL
09/20/01 MILLER REPORTED BY PUBLIC.Local storm report, Sep 20, 10:13 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0918 PM 8 N LAURIE MO 2.75 INCH HAIL
09/20/01 MORGAN REPORTED BY PUBLIC.Special weather statement, Sep 20, 11:00 PM CDT, 1 hour 36 minutes before
MOZ055>058-067>071-210500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 479...EFFECTIVE THROUGH MIDNIGHT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...HICKORY...MARIES...MILLER...MORGAN...PHELPS... PULASKI AND ST. CLAIR. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. A LINE OF INTENSE THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS MUCH OF CENTRAL MISSOURI. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE DAMAGING HAIL FOR THE NEXT HOUR OR SO. THEREFORE... THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED THROUGH MIDNIGHT. BOOKBINDER
Special weather statement, Sep 20, 11:00 PM CDT, 1 hour 36 minutes before
MOZ055>058-067>071-210500- SPECIAL WEATHER STATEMENT...CORRECTED WATCH BOX NUMBER NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 749...EFFECTIVE THROUGH MIDNIGHT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...HICKORY...MARIES...MILLER...MORGAN...PHELPS... PULASKI AND ST. CLAIR. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. A LINE OF INTENSE THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS MUCH OF CENTRAL MISSOURI. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE DAMAGING HAIL FOR THE NEXT HOUR OR SO. THEREFORE... THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED THROUGH MIDNIGHT. BOOKBINDER
Special weather statement, Sep 20, 11:54 PM CDT, 42 minutes before
MOZ055>058-067>071-210515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1154 PM CDT THU SEP 20 2001 SEVERE THUNDERSTORM WATCH NUMBER 749 WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... BENTON...CAMDEN...HICKORY...MARIES...MILLER...MORGAN...PHELPS... PULASKI AND ST. CLAIR. SEVERAL LINES OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF CENTRAL MISSOURI THROUGH THE EARLY MORNING HOURS. WHILE THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR NOW...PEA SIZE HAIL...CONTINUOUS LIGHTNING...AND VERY HEAVY RAINFALL WILL CONTINUE WITH THESE STORMS. STAY TUNED FOR ADDITIONAL STATEMENTS. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 63 min |
| Sep 20, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 64 min |
| Sep 20, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.